Posted by bob on April 21, 2000, at 20:25:41
In reply to immediate paxil withdrawal effects?, posted by Louisa on April 21, 2000, at 16:16:28
> Last night, however, I forgot to take the paxil, and I slept REALLY badly-- terrible, terrible nightmares, cold sweats, etc. Today, I feel absolutely exhausted, to the point of having to take a 2 hour nap this morning instead of working on my dissertation.
> Is it possible that these two phenomena are related?
What? Naps and dissertations? Well, trying to do mine certainly put me to sleep really fast. ;^)
If your fall is going to be so crazy, and if that one missed dose is any accurate indication, then you may want to switch from paxil to something else this summer if the timing is better. What are you taking the paxil for -- depression? Some anxiety thrown in there? Anyway, a different SSRI might be better. If you've responded well to paxil, your chances are good that you'll respond well to another SSRI.
I was on zoloft on three different occasions. Each time I dropped it, I didn't have any withdrawal (tho I've heard of others who have). Once was cold turkey, the second time I swapped it for paxil with no noticeable problems (outside of my lack of a good response!), the third time I tapered down from 200mg/day over 5 weeks or so. The first and third time I did have a relapse of my depressive symptoms, but that was because I wasn't replacing it with another AD at a therapeutic level. If it were me and I had a good response to paxil, I might try a switch to zoloft. With all I've heard (and experienced myself!) about withdrawal, tho, I'd still do a taper while gradually increasing the med you're switching to.
My two pence,